Jump to content
CrazyBoards.org

Questions about meds and male sexual s/e


Recommended Posts

Hi, I am in need of some help. I am male and I have been diagnosed with depression and anxiety and need help dealing with the sexual side effects of meds. I used to be on a combo of buspar and prozac for many years and it really killed the desire and libido. Also I would lose interest in sex during it. I am currently taking Cymbalta and it makes it very difficult for orgasm, and there is very little response, the desire is pretty much wiped out as well. I am also not really liking the Cymbalta because I am nauseous a lot and feel bloated and constipated often. I took Lexapro for a brief amount of time and it seemed to have less sexual side effects, but couldn't really tell to much because I wasn't in a relationship the brief amount of time I was on it, and I remember it didn't quite help with the depression (and concentration) as much as the Prozac but was better for anxiety. I also tried a sample of cialis and it didn't really seem to be the answer because I still did not desire sex. What have you found to be helping? I really need to be on meds full time and it is depressing that I have problems in relationships with women because of it. I know that Wellbutrin XL has a low risk of sexual side effects and weight gain, although it is not known to help anxiety or any obsessive thoughts. Does a combo sometimes help for instance 150mg XL and 10mg Lexapro? I plan on experimenting with Prisitq (reformulation of Effexor), which is coming out next month, which hopefully will have less side effects that the regular Effexor (although I am not expecting much). Can anyone else chime in on what might be the ideal solution based on experience?

Thanks for any advice

Link to comment
Share on other sites

I know that Wellbutrin XL has a low risk of sexual side effects and weight gain, although it is not known to help anxiety or any obsessive thoughts. Does a combo sometimes help for instance 150mg XL and 10mg Lexapro?

Actually, your guess is on the right track. Wellbutrin is fairly frequently added to other antidepressants, particularly SSRIs, often specifically to counter side effects like that. It doesn't work out for everyone, but there have been plenty of people who've been happy with combinations like that.

Link to comment
Share on other sites

  • 2 weeks later...

Yes,

Wellbutrin worked for me,

I get stuck in

Over-drive

sometimes,

can cause

some poor choices ;)

The Lex gave me mania,

cut me off sexually,

the change was ehhh,

encouraging.

YMMV

HR

Link to comment
Share on other sites

  • 2 weeks later...
Guest Guest_Lost1_*

I gave up on all SSRI's due to the sexual side effects. Even taking 450mg Wellbutrin XL couldn't offset these side effects. So my doc put me on Remeron, which I take at night, and Wellbutrin- which I take during the day. This cocktail produces zero side effects and really helps with the depression- at least for me...

Link to comment
Share on other sites

I also meant to add- if for some reason your doc decides to try you on Remeron, DO NOT take it in the daytime. It'll make you tired, grouchy, etc.

Link to comment
Share on other sites

  • 2 months later...

Hi bearfan ......hello to all here ........there are always some pros and cons that have to be there with the meds.I think that you need more tips on enhancing male libido so that you wont feel the same way for sex as you do now.It would be advisable to increase your testosterone which will hel you in attaining a desire for sex.There are many ways of increasing your sex level. ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...